Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A formula on scattering length of positive smooth measures


Author: Masayoshi Takeda
Journal: Proc. Amer. Math. Soc. 138 (2010), 1491-1494
MSC (2010): Primary 60J45, 60J55; Secondary 31C25
Published electronically: December 2, 2009
MathSciNet review: 2578543
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: M. Kac studied the scattering length probabilistically and conjectured that its semi-classical limit equals the capacity of the support of the potential. This conjecture has been proved independently by Taylor, Takahashi, and Tamura. In this paper we give another simple proof by the random time-change argument for Dirichlet forms and extend the previous results to positive measure potentials.


References [Enhancements On Off] (What's this?)

  • 1. Z.-Q. Chen and M. Fukushima, Symmetric Markov Processes, Time Change and Boundary Theory, book manuscript (2009).
  • 2. P. J. Fitzsimmons and R. K. Getoor, Revuz measures and time changes, Math. Z. 199 (1988), no. 2, 233–256. MR 958650, 10.1007/BF01159654
  • 3. Masatoshi Fukushima, Yōichi Ōshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 1994. MR 1303354
  • 4. M. Kac, Probabilistic methods in some problems of scattering theory, Rocky Mountain J. Math. 4 (1974), 511–537. Notes by Jack Macki and Reuben Hersh; Papers arising from a Conference on Stochastic Differential Equations (Univ. Alberta, Edmonton, Alta., 1972). MR 0510113
  • 5. M. Kac and J.-M. Luttinger, Scattering length and capacity, Ann. Inst. Fourier (Grenoble) 25 (1975), no. 3-4, xvi, 317–321 (English, with French summary). Collection of articles dedicated to Marcel Brelot on the occasion of his 70th birthday. MR 0402079
  • 6. Michael Sharpe, General theory of Markov processes, Pure and Applied Mathematics, vol. 133, Academic Press, Inc., Boston, MA, 1988. MR 958914
  • 7. Daniel W. Stroock, The Kac approach to potential theory. I, J. Math. Mech. 16 (1967), 829–852. MR 0208690
  • 8. Yōichirō Takahashi, An integral representation on the path space for scattering length, Osaka J. Math. 27 (1990), no. 2, 373–379. MR 1066632
  • 9. Hideo Tamura, Semi-classical limit of scattering length, Lett. Math. Phys. 24 (1992), no. 3, 205–209. MR 1166749, 10.1007/BF00402895
  • 10. Michael E. Taylor, Scattering length and perturbations of -𝐷 by positive potentials, J. Math. Anal. Appl. 53 (1976), no. 2, 291–312. MR 0477504

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60J45, 60J55, 31C25

Retrieve articles in all journals with MSC (2010): 60J45, 60J55, 31C25


Additional Information

Masayoshi Takeda
Affiliation: Mathematical Institute, Tohoku University, Aoba, Sendai, 980-8578, Japan
Email: takeda@math.tohoku.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-09-10172-7
Keywords: Scattering length, symmetric Markov process, Dirichlet form, time change
Received by editor(s): March 11, 2009
Received by editor(s) in revised form: August 19, 2009
Published electronically: December 2, 2009
Additional Notes: The author was supported in part by Grant-in-Aid for Scientific Research (No. 18340033 (B)), Japan Society for the Promotion of Science.
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.